By benzowithdrawalhelp •Follow on Instagram
Dear Friends, just a little over 3 years ago I stopped breathing from respiratory depression from concomitant/combined use of a benzodiazepine (Valium) and an Opiate that were prescribed to me by my doctor. I had no idea of how lethal the combination was. I had just gotten out of endometriosis surgery and what I remember is my parents standing over my hospital bed as well as the nurses all screaming “Shelli! SHELLI!!BREATHE SHELLI!!! BREATHE!!!!!” I heard the beeps of the machines that I was hooked up to. All of the sounds of people screaming then faded out. The machines faded out. I then heard a sweet, angelic little girl’s voice outside of my hospital door. “Shelli… Shelli…” I knew immediately who was calling my name. It was my friend Natalie from early childhood. However, Natalie had died when she was 4 years old from heart complications. I was 3 years old when she passed. She was my very first experience of losing someone that I loved. And there she was, greeting me to the other side. I then remember gasping for breath and then fading out again several times over. The voices screaming faded back in and out. But I was having so much trouble trying to breathe and stay alive. I don’t remember what happened next except I woke up in the room that you see here. This is the room that I died and came back to life in. That is the door that Natalie was standing outside of calling my name. It is a miracle that I am alive today to tell this story because the doctors had me on that lethal cocktail every day for over 3 years. I am now completely off of these drugs and now fully understand how horrific and deadly the withdrawals are. I am hoping to raise more awareness of the dangers of benzodiazepine and Opiate use. My heart goes out to the many families who have lost a family member or loved one due to these drugs. I will not stop fighting for justice in this matter. .